Wisconsin, 2013Hail and Damaging Winds in Wisconsin, June 27, 2013
June 27, 2013 · NWS GRB · 16 events in 6 counties and zones
An unstable air mass combined with an upper level disturbance and a weak surface boundary to produce thunderstorms. Some of the storms produced large, destructive hail and isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.6 million
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unstable air mass combined with an upper level disturbance and a weak surface boundary to produce thunderstorms. Some of the storms produced large, destructive hail and isolated wind damage. Quarter to golf ball size hail damaged vehicles in Rhinelander (Oneida Co.), but east central Wisconsin was hardest hit by the storms. Thunderstorm winds downed trees and power lines in the Birnamwood (Shawano Co.) and Clintonville (Waupaca Co.) areas, and golf ball to tennis ball size hail caused considerable damage to vehicles, homes and businesses around the city of Manitowoc (Manitowoc Co.).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 27, 11:35 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 27, 11:35 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1235 PM CDT THU JUN 27 2013
UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE
.SYNOPSIS...
ISSUED AT 340 AM CDT THU JUN 27 2013
THUNDERSTORMS TODAY...SHOWERS FRIDAY...THEN COOLER AND LESS
HUMID.
MAJOR LARGE SCALE CHGS UNDERWAY. UPR ANTICYCLONE HAS BECOME
ESTABLISHED ACRS THE 4 CORNERS REGION...AND A MAJOR AMPLIFICATION
OF THE UPR PATTERN ABOUT TO GET UNDERWAY. STG RIDGE WL BUILD NWD
FM THE 4 CORNERS HIGH THE NEXT FEW DAYS...HELPING TO FORCE
DOWNSTREAM TROFFING TO BECOME ESTABLISHED ACRS THE GREAT LAKES
RGN. NEXT WEEK THE UPR FEATURES WL RETROGRADE A BIT...WITH THE
HIGH SHIFTG NWWD INTO THE INTERMOUNTAIN WEST...AND THE CENTER OF
THE TROF PULLING BACK TOWARD THE MID-MISSISSIPPI VALLEY. THE
UNSEASONABLY AMPLIFIED PATTERN WL CONT THROUGH THE END OF THE FCST
PERIOD...THOUGH THE STRENGTH OF THE FLOW ACRS THE CONUS WL WEAKEN
MARKEDLY AS THE MAIN WESTERLIES REFORM WAY N ACRS CANADA.
THE WARM MOIST AIR ACRS THE AREA WL BE REPLACED BY COOLER AND
DRIER CANADIAN AIR AS THE UPR TROF EVOLVES TO OUR E. THAT SHOULD
DROP TEMPS DOWN TO A LITTLE BLO NORMAL BY THE WEEKEND...THOUGH
THEY SHOULD REBOUND TO NR NORMAL AS THE FLOW OF FRESH CANADIAN
AIR COMES TO AN END WHEN THE TROF RETROGRADES NEXT WEEK. THE BULK
OF THE PCPN WL OCCUR EARLY IN THE PERIOD...AND SHOULD BE
SUFFICIENT TO RESULT IN NR NORMAL AMNTS IN MOST AREAS.
&&
.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 340 AM CDT THU JUN 27 2013
SML CLUSTER OF HEAVY RAIN PRODUCING TSRA SHOULD EXIT E-C WI EARLY
THIS MORNING. JUST SOME ISOLD SHRA REMAINING ACRS THE REST OF THE
AREA. A FEW CLUSTERS OF TSRA WERE OCCURRING BACK IN MN IN ASSOC
WITH SHRTWV SLIDING EMBEDDED IN STRENGTHENING WNWLY FLOW ALOFT.
MAIN CONCERN TDA IS PCPN CHCS AND SVR POTENTIAL. ALTHOUGH PATCHES
OF CLDS WL BE ARND THIS MORNING...THERE SHOULD BE AT LEAST SOME
SUN. HUMIDITIES MAY BE DOWN A NOTCH FM YDA...BUT SFC DWPTS SHOULD
STILL BE IN THE MIDDLE TO UPPER 60S ACRS MOST OF THE AREA. GIVEN
COOLING EXPECTED TO OCCUR ALOFT...THAT SHOULD YIELD 2K-3K J/KG
CAPES ACRS THE AREA BY AFTN. DEEP LAYER SHEAR WL ALSO BE
INCRG...WITH 30-50 KTS EXPECTED BY MID-AFTN. SHEAR PROFILE WL BE
CHARACTERIZED BY STRAIGHT-LINE HODOGRAPHS...WHICH FAVOR SPLITTING
CELLS. THERE ARE ALSO SOME INDICATIONS THAT SFC WINDS MAY BRIEFLY
BACK IN RESPONSE TO WK BOUNDARY THAT WL BE PUSHING ACRS THE FCST
AREA...POSSIBLY AUGMENTING THE SHEAR EVEN A BIT MORE. THE
STRONGEST SHEAR WL BE OVER THE SW PART OF THE FCST AREA...BUT THE
BETTER LARGE-SCALE FORCING WL BE OVER THE NE. SO IT/S TOUGH TO
DELINEATE THE PORTION OF THE FCST AREA THAT IS MOST AT RISK FOR
SVR WX. SLGT RISK IN THE SPC SWODY1 PRODUCT THAT PRETTY MUCH
COVERS THE AREA SEEMS RIGHT ON TARGET. THE MAIN RISKS WL BE OF
LARGE HAIL AND DAMAGING WIND GUSTS. WHILE BRIEF HEAVY RAIN IS
CERTAINLY POSSIBLE WITH ANY THUNDERSTORM...THE INCREASING SHEAR
SHOULD DECREASE THE THREAT OF EXCESSIVE RAINFALLS AND FLOODING.
TOOK POPS UP FM ISOLD CATEGORY EARLY TDA TO LIKELY FOR THE AFTN.
THEN DECREASED THEM AGAIN THIS EVENING...THOUGH IT/S TOUGH TO RULE
OUT AT LEAST ISOLD SHRA CONTG ALL NGT. DIURNAL DESTABILIZATION
COMBINED WITH STRONGER FORCING SWINGING ARND WRN PORTION OF
DEVELOPING GREAT LAKES UPR TROF SHOULD RESULT IN AN INCREASE IN
PCPN AGAIN FRI. OPTED TOWARD THE COOLER OF THE GUID TEMPS FRI AS
THERE SHOULD BE PCPN...PLENTY OF CLDS...AND A DEVELOPING SFC FLOW.
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 340 AM CDT THU JUN 27 2013
MDLS CONT TO INDICATE A STRONGLY AMPLIFIED FLOW WELL INTO NEXT
WEEK WITH A PROMINENT WRN CONUS UPR RDG AND AN E-CNTRL CONUS UPR
TROF. ONLY NOTICEABLE CHANGE TO OCCUR TOWARD THE MIDDLE OF NEXT
WEEK WL BE THE UPR TROF RETROGRADING CLOSER TO THE CNTRL CONUS.
COOLER/LESS HUMID AIR MASS TO OVERSPREAD WI THIS WEEKEND... BUT WL
HAVE TO DEAL WITH A COUPLE MORE PERIODS OF PCPN INITIALLY AS A
MID-LEVEL TROF SWINGS THRU THE AREA.
THIS MID-LEVEL TROF IS FCST BY THE MDLS TO ROTATE SOUTH TOWARD
SRN SECTIONS OF THE GREAT LAKES REGION FRI NGT WITH VARIOUS PIECES
OF SHORTWAVE ENERGY MOVING THRU THE TROF ITSELF. THESE
FEATURES...WHEN COMBINED WITH A COOL/CYCLONIC FLOW IN PLACE OVER
THE AREA...WL LEAD TO A CONTINUATION OF PCPN CHCS OVER NE WI.
THESE PCPN CHCS WOULD THEN CARRY OVER THRU AT LEAST SAT MORNING AS
THE MID-LEVEL TROF CONTS TO SLOWLY SAG FARTHER SOUTH. THE CYCLONIC
FLOW LINGERS THRU MUCH OF SAT...THUS A FEW SHWRS COULD HANG ON
INTO SAT AFTERNOON ESPECIALLY OVER CNTRL/E-CNTRL WI. NRN WI MAY BE
ABLE TO SEE SOME LATE DAY SUN AS DRIER AIR BEGINS TO ADVECT INTO
THE REGION BEHIND THE DEPARTED MID-LEVEL TROF. MAX TEMPS ON SAT WL
BE BELOW NORMAL AS COOL N-NE WINDS TO PREVAIL WHICH WL KEEP
READINGS IN THE LOWER TO MIDDLE 70S.
THIS DRIER AIR MASS TO OVERSPREAD ALL OF WI BY SAT EVENING AS THE
MAIN UPR TROF DIGS FARTHER SOUTH TOWARD THE GULF OF MEXICO. DEW
PTS ARE EXPECTED TO DROP INTO THE MID TO UPR 40S NORTH/LOWER 50S
CNTRL AND E-CNTRL WI...THUS A MUCH MORE COMFORTABLE AIR MASS TO BE
IN PLACE SAT NGT. A WEAK AREA OF HI PRES IS THEN FCST TO DROP
SOUTH OUT OF WRN ONTARIO FOR SUNDAY AND SHOULD KEEP A PLEASANT DAY
ON TAP OVER NE WI WITH ONLY SOME FAIR WEATHER CUMULUS CLOUDS AND
MODEST NE WINDS TO CONTEND WITH. TEMPS WL REMAIN SLIGHTLY BELOW
NORMAL WITH MUCH OF NE WI REACHING THE MID 70S.
THE HI PRES IS PROGGED TO EXTEND FROM JAMES BAY SW TO THE UPR MS
VALLEY THRU MON...THEREBY KEEPING THE TRANQUIL/COMFORTABLE WEATHER
CONDITIONS INTACT OVER THE FCST AREA. MAY ACTUALLY NEED TO LOWER
MIN TEMPS SUNDAY NGT A COUPLE OF DEGS AS THE AIR MASS REMAINS DRY
AND WINDS APPEAR TO BE ABLE TO DECOUPLE. WOULD NOT AT ALL BE
SURPRISED TO SEE A FEW COLDER LOCATIONS DIP TOWARD THE 40 DEG MARK
(I.E. LNL). MON'S MAX TEMPS SHOULD END UP SIMILAR TO SUNDAY'S.
FCST BECOMES MORE COMPLEX HEADED INTO TUE AS THE E-CNTRL UPR TROF
IS PROJECTED TO BEGIN A SLOW RETROGRADE WWD TOWARD THE WRN GREAT
LAKES/UPR MIDWEST. AM WORRIED THAT COOLER AIR ALOFT MAY ALLOW FOR
ENUF INSTABILITY TO DEVELOP TO HAVE AT LEAST ISOLATED SHWRS OR
EVEN A TSTM TO POP UP DURING PEAK HEATING. MAY EVENTUALLY NEED TO
ADD A LOW-END POP...BUT SINCE THE EXACT LOCATION OF THE UPR TROF
STILL IN DOUBT...PREFER TO KEEP TUE DRY FOR NOW.
LONG RANGE MDLS EVENTUALLY CLOSE OFF AN UPR LOW SOMEWHERE OVER THE
NRN PLAINS BY NEXT WED. SOMEWHAT OF A RETURN FLOW TO BE IN PLAY AS
WELL ON WED AS THE MEAN FLOW TO BE FROM THE SW. THIS ADDED MOISTURE...
COMBINED WITH THE COOL AIR ALOFT COULD STILL DEVELOP SOME SHWRS/
ISOLATED TSTMS OVER THE REGION. HAVE KEPT ANY POPS VERY LOW DUE TO
THE UNCERTAINTY OF HOW THIS TRANSITION WL PLAY OUT.
&&
.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1234 PM CDT THU JUN 27 2013
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON ACROSS MOST OF NORTH-CENTRAL AND NORTHEAST
WISCONSIN. ANY THUNDERSTORMS WILL HAVE POTENTIAL TO CREATE STRONG
GUSTY WINDS AND NEAR SEVERE HAIL. STORMS WILL CONTINUE TO MID TO
LATE EVENING BEFORE DISSIPATING. THEN AN UPPER LEVEL LOW PRESSURE
SYSTEM WILL DROP SOUTH ACROSS THE REGION LATE TONIGHT INTO
SATURDAY. STATISTICAL GUIDANCE AND PROGGED SOUNDINGS SHOW CIGS
FALLING TO MVFR LEVELS TOMORROW MORNING AND FAIRLY WIDESPREAD SHOWER
ACTIVITY.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......KALLAS
AVIATION.......MPC
Hazardous weather outlook, Jun 27, 1:46 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CDT THU JUN 27 2013
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
246 PM CDT THU JUN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE REST OF THIS
AFTERNOON AND INTO THIS EVENING. SOME OF THE STORMS COULD BE
SEVERE...AND PRODUCE STRONG WINDS AND LARGE HAIL. THE GREATEST
RISK OF SEVERE STORMS WILL OCCUR THROUGH 900 PM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY. ALTHOUGH THE
STRONGEST STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL...THEY
AREA NOT EXPECTED TO BE SEVERE.
THUNDERSTORMS ARE STILL POSSIBLE FRIDAY NIGHT AND SATURDAY.
INDICATIONS ARE THAT THESE STORMS WILL NOT BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
LMZ521-522-541>543-282000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
246 PM CDT THU JUN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE REST OF THIS
AFTERNOON AND INTO THIS EVENING. SOME OF THE STORMS COULD BE
SEVERE...AND PRODUCE STRONG WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
THUNDERSTORMS WILL POSE A HAZARD TO BOATERS AT TIMES FRIDAY
THROUGH SATURDAY.
MPC/TDH
In the hours before
Special weather statement, Jun 27, 12:41 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
141 PM CDT THU JUN 27 2013
WIZ005-010>013-021-073-271930-
FLORENCE-FOREST-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO
COUNTY-ONEIDA-SOUTHERN MARINETTE COUNTY-VILAS-
141 PM CDT THU JUN 27 2013
...SPECIAL WEATHER STATEMENT...
AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS EITHER SIDE OF A LINE EXTENDING FROM
LAC DU FLAMBEAU TO WAUSAUKEE. THE INDIVIDUAL STORMS WERE MOVING
SOUTHEAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS 30 TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MINOCQUA... HAZELHURST... BEECHER...
LAKE TOMAHAWK... ATHELSTANE... AMBERG...
MCCLINTOCK COUNTY PARK... CEDARVILLE...
MC NAUGHTON... GOVERNOR THOMPSON STATE PARK...
SILVER CLIFF... BEAR LAKE CAMPGROUND...
WABENO... STARKS... RHINELANDER...
GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
TE
Local storm report, Jun 27, 12:44 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
144 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL THREE LAKES 45.79N 89.16W
06/27/2013 M0.25 INCH ONEIDA WI TRAINED SPOTTER
&&
BERSCHLocal storm report, Jun 27, 1:09 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
209 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL MC NAUGHTON 45.73N 89.55W
06/27/2013 M0.25 INCH ONEIDA WI TRAINED SPOTTER
&&
BERSCHSpecial weather statement, Jun 27, 1:35 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
235 PM CDT THU JUN 27 2013
WIZ005-010>013-021-022-073-074-272030-
DOOR-FLORENCE-FOREST-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO
COUNTY-ONEIDA-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-VILAS-
235 PM CDT THU JUN 27 2013
...SPECIAL WEATHER STATEMENT...
AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ALONG A LINE
EXTENDING FROM WESTERN VILAS COUNTY TO DOOR COUNTY. THE INDIVIDUAL
STORMS WERE MOVING SOUTHEAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS 30 TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...ARE ALSO POSSIBLE WITH THESE STORMS. LOOK FOR
POSSIBLE PONDING OF WATER ON ROADWAYS WITH THE HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
MCALLISTER... CLEARWATER LAKE... CAVOUR...
CEDARVILLE... TROUT LAKE...
PENINSULA STATE PARK... EPHRAIM...
MANITOWISH WATERS... SAYNER... EAGLE RIVER...
NEWALD... ARMSTRONG CREEK... AMBERG...
SISTER BAY... GOODMAN...
GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
TE
Special weather statement, Jun 27, 1:39 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
239 PM CDT THU JUN 27 2013
WIZ013-022-073-272115-
DOOR-NORTHERN MARINETTE COUNTY-SOUTHERN MARINETTE COUNTY-
239 PM CDT THU JUN 27 2013
...SPECIAL WEATHER STATEMENT...
AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL MARINETTE COUNTY...MOVING
SOUTHEAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GUSTS TO 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
EPHRAIM BY 340 PM CDT...
GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
TH
Local storm report, Jun 27, 1:51 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
251 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HEAVY RAIN 1 N HAZELHURST 45.80N 89.71W
06/27/2013 U0.00 INCH ONEIDA WI TRAINED SPOTTER
NO HAIL TO MENTION.
&&
TERIEHail, Oneida
- When
- June 27, 2:10 PM CST
- Where
- Oneida County, 3.49 mi N of (Rhi)rhinelander Arp
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 45.680, -89.480
Thunderstorms produced hail as large as golf ball size as they passed north of Rhinelander, causing damage to numerous vehicles.
Hail, Oneida
- When
- June 27, 2:15 PM CST
- Where
- Oneida County, 0.48 mi W of Rhinelander
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.630, -89.430
A thunderstorm produced quarter size hail west of Rhinelander.
Hail, Oneida
- When
- June 27, 2:20 PM CST
- Where
- Oneida County, 2.13 mi SSE of Rhinelander
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.600, -89.410
A thunderstorm produced quarter size hail south of Rhinelander.
Hail, Oneida
- When
- June 27, 2:28 PM CST
- Where
- Oneida County, 0.74 mi SE of Rhinelander
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 45.622, -89.409
A thunderstorm produced half dollar size hail at WJFW-TV in Rhinelander.
Hail, Oneida
- When
- June 27, 2:29 PM CST
- Where
- Oneida County, 2.63 mi ESE of Cresent Corner
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.558, -89.448
Nickel size hail fell along State Highway 17, near the Oneida County/Lincoln County border.
Hail, Langlade
- When
- June 27, 2:50 PM CST
- Where
- Langlade County, 2.38 mi SW of Summit Lake
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.360, -89.240
A thunderstorm produced quarter size hail near Fox Lake.
Thunderstorm Wind, Shawano
- When
- June 27, 3:27 PM CST
- Where
- Shawano County, 0.49 mi E of Birnamwood
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.930, -89.190
Thunderstorm winds downed a few trees and power lines in Birnamwood.
Hail, Shawano
- When
- June 27, 4:00 PM CST
- Where
- Shawano County, Caroline
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.720, -88.880
A thunderstorm produced nickel size hail north of Marion.
Hail, Kewaunee
- When
- June 27, 4:08 PM CST
- Where
- Kewaunee County, 0.85 mi NE of Rio Creek Walters Ar
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.590, -87.540
A thunderstorm produced quarter size hail near Rio Creek.
Thunderstorm Wind, Waupaca
- When
- June 27, 4:18 PM CST
- Where
- Waupaca County, 0.99 mi NNW of Clintonville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.633, -88.760
Thunderstorms winds downed numerous trees in Clintonville near Walnut Street and Grove Street.
Hail, Waupaca
- When
- June 27, 4:18 PM CST
- Where
- Waupaca County, 0.99 mi NNW of Clintonville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.633, -88.759
The storm that downed numerous trees in Clintonville also produced nickel size hail that covered the ground.
Hail, Kewaunee
- When
- June 27, 4:20 PM CST
- Where
- Kewaunee County, 0.69 mi N of Krok
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 44.440, -87.630
Thunderstorms produced half dollar size hail at Krok.
Hail, Kewaunee
- When
- June 27, 4:40 PM CST
- Where
- Kewaunee County, 1.48 mi E of Norman
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.370, -87.570
Thunderstorms produced quarter size hail near Norman.
Hail, Kewaunee
- When
- June 27, 4:45 PM CST
- Where
- Kewaunee County, 3.49 mi ESE of Norman
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.354, -87.533
Quarter size hail fell south of Kewaunee along the shore of Lake Michigan.
Hail, Waupaca
- When
- June 27, 4:55 PM CST
- Where
- Waupaca County, New London
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 44.380, -88.750
Nickle size hail fell at New London.
Hail, Manitowoc
- When
- June 27, 5:03 PM CST to 5:10 PM CST
- Where
- Manitowoc County, 0.5 mi E of Manitowoc
- Measured
- 2.5 in hail
- Property damage
- $1.5 million
- Reported by
- Law Enforcement
- Coordinates
- 44.080, -87.660
Thunderstorms produced copious amounts of golf ball size to tennis ball size hail in Manitowoc. The hail damaged hundreds of cars and at least 50 homes and businesses.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Pennsylvania, June 27 to 28, 20131 death · $6.6 million · EF1 · 18 events
- Flood and Hail in Kansas, June 27, 20132 injured · $1.2 million · 4.25 in hail · 83 events
- Flash Flooding and Flooding in New York, June 27 to 29, 2013$7.0 million · 1 in hail · 19 events
- Flash Flooding and Flooding in Pennsylvania, June 27 to 29, 2013$3.1 million · 21 events
- Hail and Damaging Winds in Missouri, June 27 to 28, 2013$625,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Mississippi, June 27 to 29, 2013$550,000 · 1 in hail · 29 events
- Flash Flood and Flood in New York, June 27 to 28, 2013$1.0 million · 2 events
- Damaging Winds in Texas, June 27, 2013$500,000 · 82 kt wind · 11 events
- Hail and Damaging Wind in Arkansas, June 27, 20133 injured · $150,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Ohio, June 27, 2013$125,000 · 1 in hail · 12 events
- Flash Flood in Ohio, June 27, 2013$200,000 · 1 event
- Flash Flood in Ohio, June 27, 2013$200,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453867, 453868, 453869, 453870, 464237, 453871, 453879, 453872, 453873, 453880, 459782, 453874, 453875, 464255, 453876, 453877.